MAUDE Adverse Event Report: COVIDIEN LP SPIDERFX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN LP SPIDERFX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number SPD2-US-030-320
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The patient went to the cardiac cath lab for planned right and left heart catheterization due to her sub-total occlusion of her right coronary artery.A stent had initially been partially deployed to the right coronary artery with a spiderfx wire filter device for distal embolic protection, given the large thrombus burden at risk of embolization.Due to difficulty passing post-dilatation balloons for final stent expansion, a decision was made to proceed to remove the spiderfx wire filter.The capture sheath of the filter spiderfx wire became caught on the proximal edge of the stent and then the stent, filter wire and capture sheath were removed from the coronary artery.The capture sheath was then removed from the body.However, the proceduralist was unable to remove the stent-filter combination through the femoral sheath.During the device removal, the distal wire broke off and under fluoroscopy the capture wire segment containing the stent and filter could be visualized as having migrated to the common femoral artery bifurcation.The proceduralist immediately called for vascular interventional cardiologist and a vascular surgeon to the cath lab procedure room.The proceduralist was able to obtain adequate hemostasis at the right femoral artery site with the existing sheath and manual compression, and then finished the right coronary artery stenting procedure with successful placement of 1 stent.The patient was moved directly to the operating room where the vascular surgeon performed surgical removal of the foreign object (broken stent, filter, and capture wire) via right groin exploration, embolectomy and angiogram.Per the proceduralist md "there was no specific device malfunction.This was due to angle of devices interacting with the deployed stent, due to the patient's coronary anatomy.".

Brand Name
SPIDERFX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key7120527
Report Number7120527
Device Sequence Number1260451
Product Code NTE
UDI-Device Identifier00821684068304
UDI-Public(01)00821684068304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2017
Report Date (Section F) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date06/09/2018
Device Model NumberSPD2-US-030-320
Device Catalogue NumberSPD2-US-030-320
Device Lot NumberA292273
Was the Report Sent to FDA? Yes
Device Age1 DY
Event Location Hospital
Date Report to Manufacturer12/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SY
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age87 YR
Date Report Sent to FDA12/04/2017